0%
Topic
Review Topic
0
0
N/A
N/A
Questions
0 1
0
0
Snapshot
  • A 28-year-old man presents to the emergency department with worsening shortness of breath and fever. His symptoms began approximately 1 week ago. He has a medical history of HIV infection and he is non-adherent with his antiretroviral therapy. Physical examination is notable for bilateral adventitial sounds. A chest radiograph demonstrates bilateral interstitial infiltrates. His CD4 count is 180/uL. He is started on trimethoprim-sulfamethoxazole. (Pneumocystis pneumonia)
Introduction
  • Mechanism of action
    • dihydropteroate synthase inhibitor, impairing folate synthesis 
      • has bactericidal activity when combined with trimethoprim
  • Mechanism of resistance
    • altered bacterial dihydropteroate synthase
  • Clinical use
    • gram-positive organisms
    • gram-negative organisms
    • Nocardia
  • Adverse reaction
    • hypersensitivity reactions
    • hemolysis in patients with G6PD deficiency
    • tubulointerstitial nephritis
    • Stevens-Johnson syndrome
    • photosensitivity
    • infantile kernicterus
    • displaces drugs that bind to albumin 
      • e.g., raises warfarin levels 
 

Please rate topic.

Average 5.0 of 3 Ratings

Questions (1)
Question locked
Sorry, this question is for
PEAK Premium Subscribers only
Upgrade to PEAK
Topic COMMENTS (5)
Private Note